Medical Specialty >> Pediatrics

Doctors Lounge - Pediatrics Answers

Back to Pediatrics Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/9/2017.

Forum Name: Pediatric Topics

Question: Is a rash at the site common after a Vaccine for a toddler


 Mistiesimone - Wed Sep 16, 2009 9:06 pm

Hi,
My two year old was behind on shots and got 3 shots in his thighs monday. On one leg he developed a rash or red mark at the site of the shot that covers most of the front of his thigh. It is also swollen. Any help would be appreciated.
Thanks!
 Debbie Miller, RN - Sun Nov 01, 2009 10:16 pm

User avatar Hello,
A rash is considered a non-serious side effect and usually resolves on its own. Swelling at the site is also quite common. Using something cool on it like can of cold soda, wrapped lightly can help the swelling and discomfort. If the effects do not subside in a few days you should see the doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us